Sunday, September 27, 2009

Ouch.

From Knoxville north to Lexington yesterday morning, it was raining just absolutely apocalyptically; sheets, buckets, darn near zero visibility...

I am obviously not meant to be driving for hours hunched forward over the steering wheel like Granny Nervous; the muscles in my shoulders feel like they're on fire today and my eyeballs feel like they've been inflated to 80psi. Thank goodness that my roomie believes in keeping plenty of Vitamin I(buprofin) on hand.

9 comments:

Crucis said...

Some time ago, my wife and I drove down in the area. SILs brother lives in Nashville and we stopped off on the way to Knoxville and points south. It was grey, low overcast and showers all the way.

We measured progress by stopping at each Cracker Barrel we saw to get out and stretch. I remember my wife looking on the map and saying it was three Cracker Barrels to Sevierville.

Heh!

James said...

Be careful with the vitamin I. Every dose damages your kidneys a minute amount. There is a limit of how much you can take before your kidneys have lost enough to require dialysis/transplant. I work in dialysis and we do have patients who's kidney failure was brought on by to much use of that painkiller.

James said...

Okay, I can tell the difference between to and too, I just didn't want to look too educated, yeah right.

Roberta X said...

Are you sure you're not thinking of acetaminophen/paracetamol? I take ibuprofen for my migraines because the other stuff is way too toxic.

Warthog said...

I take so much vitamin I due to my arthritis that I never am more than arm's reach from a bottle, including the one in the center console of my Explorer.

Joe in Reno said...

Ibroprofen can trash your stomach and esophagus if you take it regularly. I know. My GI doc strongly recommends taking a ranitidine or similar with it if used regularly. If you wake up at night with a sour taste in your mouth get to your MD soonest.

Christina LMT said...

Get a massage instead! Vitamin M... :D

Will said...

Back in the '70s, my sister worked for a Stanford research doc. He told us to avoid acetaminophen because they were seeing kidney/liver damage even at recommended dosage levels.

'course, this was in a survey group that had a higher than typical intake of alcohol, but he reasoned that that just sped up the effects, giving a quicker view of long term use of it. (that's if I recall his conclusion correctly)

staghounds said...

I was the passenger on this thrill ride.

Tam's focus on the road never wavered. On a couple of occasions I'd have expected panic from lesser drivers, (like me, for example), she met the danger smoothly and without the slightest fuss.

And she DID look like Granny Nervous doing it. I wanted a massage, or some opium, every time I looked over at her.